Mississippi, 2005Tornado in Mississippi, September 25, 2005
September 25, 2005 · NWS JAN · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 25, 11:00 AM CST, 26 minutes earlier.
Area forecast discussion, Sep 25, 11:00 AM CST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT SUN SEP 25 2005
.DISCUSSION...
DID AN UPDATE TO THE ZONES TO CLEAN UP THE WEATHER FOR THIS
AFTERNOON AND EVENING. IT APPEARS THE MAIN CONFLUENCE BAND THAT IS
RIGHT NOW DRAPED ACROSS CENTRAL AND EASTERN PORTIONS OF MISSISSIPPI
WILL DOMINANT THE WEATHER SCENE OVER THE REGION THROUGH THIS PERIOD.
THE REMNANTS OF RITA ARE CENTERED UP IN CENTRAL ARKANSAS CURRENTLY
AND ARE PULLING SLOWLY EAST NORTHEAST. EXPECT THE CONFLUENCE BAND TO
PULL GRADUALLY EAST WITH IT THROUGH THIS AFTERNOON AND THIS EVENING.
IT APPEARS THE TORNADIC THREAT IS MUCH LOWER TO THE WEST OF THIS
BAND...BUT REMAINS AN ISSUE POINTS EAST IN MS.
NEW ZONES AND GRIDS COMING OUT.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ030-MSZ031-MSZ033-MSZ034-MSZ035-MSZ038-MSZ039-MSZ040-MSZ041-
MSZ045-MSZ046-MSZ047-MSZ051-MSZ052-MSZ056-MSZ057-MSZ058-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ043-MSZ047-MSZ048-MSZ049-MSZ053-MSZ054-MSZ059-
MSZ060-MSZ061-MSZ062.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ026-MSZ027-MSZ028-
MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
MSZ062-MSZ063.
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.
&&
50Hazardous weather outlook, Sep 25, 4:17 AM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
517 AM CDT SUN SEP 25 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261017-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
517 AM CDT SUN SEP 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP AGAIN TODAY ACROSS A
GOOD PORTION OF MISSISSIPPI...MAINLY EAST OF A GRENADA TO
VICKSBURG TO NATCHEZ LINE. ANY SEVERE THUNDERSTORMS SHOULD BE
ISOLATED OVER NORTHEAST LOUISIANA ACROSS SOUTHEAST ARKANSAS AND
THE DELTA REGION. ALL ACTIVITY SHOULD DIMINISH BY
MIDNIGHT...HOWEVER...THERE WILL STILL BE A SLIGHT RISK OF SEVERE
WEATHER THROUGH SUNDAY NIGHT.
LEVELS OF WIND SHEAR...DAYTIME INSTABILITY AND LIFT WILL BE
SUFFICIENT TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS
ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING WINDS TO BE
POSSIBLE WITH ANY SEVERE THUNDERSTORMS. THE RISK FOR TORNADOES
WILL BE HIGHEST NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR WILL
BE MORE FAVORABLE.
STRAIGHT LINE DAMAGING WIND GUSTS WILL BE MORE LIKELY FARTHER
SOUTH WHERE AFTERNOON HEATING WILL BE GREATER.
EXPECT OVERALL DIMINISHING WIND FIELDS AND SURFACE-BASED
INSTABILITY LATER THIS EVENING TO LEAD TO WEAKENING OF STORMS BY
MIDNIGHT.
...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT IS MORE LIKELY TO IMPACT LOCATIONS GENERALLY WEST OF
INTERSTATE 55 INCLUDING NORTHEAST LOUISIANA AND SOUTHWEST
MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY RECEIVED 4 TO 8
INCHES OF RAIN. PLENTY OF RICH TROPICAL MOISTURE WILL FLOW INTO
THE REGION THROUGH TODAY AND PERIODS OF HEAVY RAIN CAN BE
EXPECTED AS RAIN BANDS FROM RITA REPEATEDLY MOVE NORTH ACROSS THE
AREA.
ADDITIONAL RAINFALL TOTALS THROUGH EARLY TONIGHT MAY REACH 3 TO 5
INCHES IN SPOTS AS RAIN BANDS CONTINUE FORMING TODAY.
PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH
SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD
TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM WINONA TO
BRANDON TO BROOKHAVEN THROUGH EARLY TONIGHT.
HEAVY RAIN AND PONDING CAN BE EXPECTED FOR LOCATIONS FARTHER
EAST. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE
POSSIBLE...CAUSING WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER
LOW LYING AREAS.
...NON PRECIPITATION...
WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER
MISSISSIPPI THROUGH THROUGH TODAY AS THE REMNANTS OF RITA SPIN
DOWN AND MOVE EAST OVER CENTRAL ARKANSAS.
A LAKE WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR THE
ENTIRE OUTLOOK AREA. WINDS ARE EXPECTED TO BE SUSTAINED AT 15 TO
25 MPH OVER A WIDE AREA...WITH GUSTS UP TO 40 MPH AT TIMES ALONG
THE HIGHWAY 82 CORRIDOR DURING THE MORNING. OTHERWISE...SOUTH
WINDS COULD GUST TO BETWEEN 30 AND 35 MPH OVER THE REMAINDER OF
THE REGION. THESE WINDS WILL RESULT IN VERY CHOPPY CONDITIONS ON
AREA LAKES AND RIVERS. BOATERS ARE URGED TO EXERCISE CAUTION AS
SMALL BOATS WILL BE VULNERABLE TO CAPSIZING.
THE SOUTH WINDS WILL BEGIN DIMINISHING LATE THIS AFTERNOON
THROUGH TONIGHT WITH SPEEDS DROPPING OFF TO BETWEEN 10 TO 15 MPH
AT MOST LOCATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED AGAIN TODAY.
OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED MONDAY THROUGH NEXT
SUNDAY MORNING.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 25, 9:29 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG MCCOOL 33.20N 89.34W
09/25/2005 ATTALA MS EMERGENCY MNGR
ATTALA EOC REPORTED A TREE DOWN ON HIGHWAY 407 IN MCCOOL.
&&
WESTERLocal storm report, Sep 25, 9:41 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1041 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG BROWNSVILLE 32.45N 90.44W
09/25/2005 HINDS MS EMERGENCY MNGR
ONE TREE REPORTED DOWN ON HIGHWAY 22 IN BROWNSVILLE.
&&
WESTERLocal storm report, Sep 25, 9:44 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD 5 W EDWARDS 32.33N 90.69W
09/25/2005 HINDS MS EMERGENCY MNGR
MINOR FLOODING REPORTED ON HIGHWAY 27 NEAR THE BIG BLACK
RIVER.
&&
WESTERLocal storm report, Sep 25, 9:52 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD MADISON 32.45N 90.11W
09/25/2005 MADISON MS LAW ENFORCEMENT
WATER OVER THE ROAD AT THE INTERSECTION OF COXBURY ROAD
AND CRAWFORD ROAD REPORTED BY MADISON COUNTY SO.
&&
WESTERLocal storm report, Sep 25, 10:04 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD VICKSBURG 32.33N 90.87W
09/25/2005 WARREN MS EMERGENCY MNGR
SEVERAL STREETS AND HOMES HAVE ARE FLOODED IN VICKSBURG
AND SEVERAL AREAS AROUND WARREN COUNTY. SOME HOMES IN
LOWER LYING AREAS IN VICKSBURG HAVE UP TO 3 FEET OF WATER
IN THEM.
&&
WESTERLocal storm report, Sep 25, 10:12 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1112 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG 2 S PORT GIBSON 31.93N 90.98W
09/25/2005 CLAIBORNE MS EMERGENCY MNGR
ONE HOUSE ABOUT 2 MILES SOUTH OF PORT GIBSON HAD A TREE
FALL IN IT.
&&
WESTERTornado, Warren
- When
- September 25, 11:26 AM CST to 11:27 AM CST
- Where
- Warren County, Redwood
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $30,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.483, -90.817
This weak tornado touched down briefly in Redwood and crossed US Highway 61. A man drove his truck through the tornado as it crossed the Highway. The tornado destroyed a metal overhang, knocked over a fence and snapped a few small trees and limbs.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, September 25, 20051 injured · $920,000 · F2 · 2 events
- Tornado in Mississippi, September 25, 20057 injured · $2.0 million · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$480,000 · F2 · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Flash Flooding in Mississippi, September 25, 2005$12 million · 9 events
- Tornado in Alabama, September 25, 20052 injured · $250,000 · F1 · 1 event
- Flash Flooding in Louisiana, September 25, 2005$1.3 million · 2 events
- Tornado in Mississippi, September 25, 2005$400,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$330,000 · F1 · 1 event
- Tornado in Alabama, September 25, 2005$250,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$220,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479022.